Wisconsin, 2010

Damaging Winds in Wisconsin, June 18, 2010

June 18, 2010 · NWS MKX · 19 events in 8 counties and zones

A bowing MCS developed in Iowa ahead of a cold front and pushed eastward into southern Wisconsin during the afternoon. The event was characterized by gusty winds with minor damage (trees down and power lines down) as well as heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$245,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A bowing MCS developed in Iowa ahead of a cold front and pushed eastward into southern Wisconsin during the afternoon. The event was characterized by gusty winds with minor damage (trees down and power lines down) as well as heavy rain. At one point, more than 19,000 WE Energies' customers over southeast Wisconsin were without power after the event - mostly in the counties of Racine and Kenosha.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 17, 1:48 PM CST, 11 hours 24 minutes earlier.

Area forecast discussion, Jun 17, 1:48 PM CST, 11 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT THU JUN 17 2010

FORECAST FOCUS ON SEVERE POTENTIAL MAINLY FRIDAY INTO FRIDAY
EVENING. ACTIVE/UNSETTLED PERIOD NEXT WEEK.

.TONIGHT...FORECAST CONFIDENCE MEDIUM.

VIGOROUS SFC LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL NDKTA
EARLY THIS AFTERNOON WITH A COLD FRONT STRETCHING SOUTHEAST INTO
ERN SDKTA AND NEBRASKA...BEFORE ARCING BACK SOUTHWEST. AXIS OF
VERY WARM TEMPS AND HIGH DWPNTS RIDING NORTH AHEAD OF THIS FRONT.
THE NEGATIVE TILT TO THIS TROF...IN ADDITION TO A STRONG SOUTHERLY
LLV JET IS HELPING TO GENERATE DECENT DEEP LAYER SHEAR VALUES. ML
CAPES IN THE 3K RANGE. CONVECTION BEGAN TO POP IN THIS REGION JUST
BEFORE 230PM THIS AFTERNOON AND WILL GROW TO SEVERE LEVELS
QUICKLY...THEN TRACK EAST SOUTHEAST. HIGH RES MODELS...THICKNESS
PATTERNS...SUGGEST THIS CONVECTION WILL EVENTUALLY HEAD INTO OUR
WESTERN CWA LATER THIS EVENING...BUT SHOULD BE ON A DIURNAL
DIMINISHING TREND BY THE TIME IT REACHES MADISON AND MILWAUKEE.
ALWAYS DIFFICULT TO KNOW JUST HOW MUCH THESE STORMS WILL HAVE LEFT
AROUND AND AFTER MIDNIGHT. LLV CAPPING DOES INCREASE...BUT THERE
IS PLENTY OF ELEVATED CAPE AVAILABLE. HIGHEST POPS WILL BE OUT
WEST...WITH CHCY POPS CONTINUING IN THE EAST.

.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

COULD STILL HAVE SOME MORNING PRECIP LINGERING FROM THE OVERNIGHT
ACTIVITY. THE SFC LOW CENTER THAT WAS OVER THE DKTAS WILL HAVE
MOVED NORTH INTO CANADA...BUT A TRAILING SFC TROF/COLD FRONT WILL
STILL MOVE THROUGH LATE TOMORROW AFTERNOON AND EVENING. A STRONG
MID LEVEL TROF WITH 70+KT WINDS WILL ACCOMPANYING THESE LLV
FEATURES. THOSE HIGH DWPNTS IN THE PLAINS THIS AFTERNOON WILL
FLOW NORTH INTO WISCONSIN ON FRIDAY. THE COMPLICATING FACTOR WILL
BE THE WORKED OVER ATMOSPHERE FROM THE OVERNIGHT CONVECTION AND TO
WHAT DEGREE IT WILL RECOVER. TONIGHTS CONVECTION WILL MORE THAN
LIKELY LAY OUT A W/E OUTFLOW BOUNDARY IN THE AREA THAT WILL
INTERACT WITH THE APPROACHING COLD FRONT. SKIES WILL NEED TO BREAK
OUT WITH A LITTLE SUNSHINE AND INSTABILITY VALUES RECOVER FOR
THINGS TO POP BIG. SOUNDINGS SHOWING ABOUT 3K OF ML CAPE WITH
STEEP LAPSE RATES AND 30-40KTS OF DEEP SHEAR. IT LOOKS PRETTY GOOD
FOR A ROUND OF SEVERE WEATHER ACROSS SOUTHERN WISCONSIN FRIDAY
AFTERNOON AND EVENING. THINGS WIND DOWN AFTER MIDNIGHT AS THE
FRONT MOVES OFF AND HIGH PRESSURE RETURNS.

.SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE BUILDS IN. LOOKS LIKE THE FRONT WILL BE FAR ENOUGH
SOUTH FOR US TO GET INTO A COOL AND DRIER REGIME FOR A DAY OR TWO.
CONVECTION TO THE SOUTH COULD BRING CONVECTIVE DEBRIS CIRRUS
ACROSS THE AREA...BUT OTHERWISE LOOKS LIKE A FINE DAY.

.SUNDAY...FORECAST CONFIDENCE MEDIUM.

LOW PRESSURE FORMS OVER THE HIGH PLAINS WITH A WARM FRONT
STRETCHING EAST INTO THE MID/UPPER MISSISSIPPI VALLEY. COULD SEE
AN MCS DEVELOP WELL UPSTREAM SATURDAY NIGHT ALONG THIS BNDRY AND
EVENTUALLY ROLL IN HERE ON SUNDAY. SMALL POPS IN CASE THIS
HAPPENS...BUT CERTAINLY NOT A GIVEN.

.MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE LOW.

LOOKS QUITE UNSETTLED DURING THIS PERIOD. SFC HIGH PRESSURE SETS
UP TO THE SOUTH. THE MID LEVEL FLOW OVER THE NRN HALF OF THE U.S.
GOES FAST ZONAL. LOOKS LIKE A VERSION OF A RING OF FIRE WITH THE
THREAT FOR THUNDERSTORMS WITH ANY WEAK PIECE OF ENERGY RACING WEST
TO EAST WITHIN THE FAST FLOW. A SFC BNDRY WILL BE LOCATED ALONG OR
JUST SOUTH OF THE BORDER. THIS HAS THE POTENTIAL TO GENERATE
REPEATED ROUNDS OF HEAVY RAINFALL...BUT IT IS FAR TOO EARLY FOR
MUCH CERTAINTY WITH REGARD TO THAT.  STAY TUNED.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE EVENING. WILL BE
WATCHING STORMS DEVELOPING WEST OF THE STATE THROUGH THE AFTERNOON.
EXPECTING THESE STORMS TO MOVE INTO WI LATE THIS EVENING...POSSIBLY
AFFECTING TAF SITES AFTER MIDNIGHT. UNSURE HOW WELL THE STORMS WILL
HOLD TOGETHER...BUT ENOUGH CONFIDENCE FOR TEMPOS AT THE MOMENT. PUT
IN GENERAL MVFR CONDITIONS WITH STORMS...BUT CERTAINLY COULD SEE
WORSE IF THINGS HOLD TOGETHER WELL.

ACTIVITY SHOULD QUIET DOWN TOWARD MORNING...WITH STORMS POSSIBLE
AGAIN FRIDAY AFTERNOON AND EVENING.

&&

.MARINE...SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING
AND INTO THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. COULD SEE
GUSTS APPROACH SMALL CRAFT LEVELS...MORE PROBABLE CLOSER TO SHORE.
WAVES SHOULD NOT BE A PROBLEM AS WINDS VEER MORE OFFSHORE.
CONDITIONS SEEM BORDERLINE AND PERIOD OF STRONGEST WINDS NOT THAT
LONG...SO CURRENTLY THINKING HEADLINES WILL NOT BE NEEDED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...VANCLEVE
Hazardous weather outlook, Jun 17, 11:19 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1219 AM CDT FRI JUN 18 2010

WIZ046-047-051-052-056>060-062>072-190530-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1219 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE TONIGHT

A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO MOVE ACROSS SOUTHERN
WISCONSIN THROUGH THE LATE NIGHT. A FEW OF THESE THUNDERSTORMS MAY
PRODUCE WIND GUSTS TO 60 MPH AND ONE INCH HAIL...ESPECIALLY OVER
SOUTH CENTRAL WISCONSIN. BRIEF HEAVY RAINFALL WILL ACCOMPANY SOME
OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SECONDARY COLD FRONT WILL SWEEP ACROSS WISCONSIN FRIDAY AND
FRIDAY EVENING...WITH SCATTERED THUNDERSTORMS LIKELY NEAR THIS
FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE IN THE AFTERNOON AND EVENING. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY
THREATS.

THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
WEDNESDAY AS A FRONTAL BOUNDARY MAY BECOME NEARLY STATIONARY IN
THE AREA. THOUGH SEVERE WEATHER IS CURRENTLY NOT EXPECTED...HEAVY
RAINFALL MAY ACCOMPANY SOME OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FRIDAY.

LMZ643>646-190530-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1219 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE
NEARSHORE WATERS OF LAKE MICHIGAN LATE TONIGHT...AFTER 3 AM CDT. A
FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35
KNOTS AND SMALL HAIL. MARINERS SHOULD REMAIN ALERT AND STAY IN
HARBOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY EVENING.
A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND STRONG
WINDS.

WINDS MAY APPROACH SMALL CRAFT ADVISORY LEVELS LATE FRIDAY
AFTERNOON AND EVENING...AS SOUTH TO SOUTHWEST WINDS INCREASE AHEAD
OF AN APPROACHING FRONT.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR SUNDAY THROUGH WEDNESDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Jun 17, 10:46 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1146 PM CDT THU JUN 17 2010

WIZ056-062-180530-
IOWA-SAUK-
1146 PM CDT THU JUN 17 2010

...STRONG THUNDERSTORM MOVING INTO SAUK AND IOWA COUNTIES...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOMAH TO NEAR
GAYS MILLS...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY MIDNIGHT CDT...
  LONE ROCK AIRPORT BY 1215 AM CDT...
  GOVERNOR DODGE STATE PARK BY 1220 AM CDT...
  SPRING GREEN BY 1225 AM CDT...
  REEDSBURG BY 1230 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

ZABEL
Special weather statement, Jun 17, 11:19 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1219 AM CDT FRI JUN 18 2010

WIZ046-047-056-057-062-063-067-068-180615-
COLUMBIA-DANE-GREEN-GREEN LAKE-IOWA-LAFAYETTE-MARQUETTE-SAUK-
1219 AM CDT FRI JUN 18 2010

...STRONG THUNDERSTORM MOVING INTO THROUGH SOUTHERN WISCONSIN...

AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG
FLATTS...TO NEAR LANCASTER...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BENTON AND LONE ROCK AIRPORT BY 1225 AM CDT...
  BELMONT AND REEDSBURG BY 1230 AM CDT...
  SHULLSBURG AND GOVERNOR DODGE STATE PARK BY 1235 AM CDT...
  WISCONSIN DELLS AND MINERAL POINT BY 1240 AM CDT...
  DARLINGTON AND WISCONSIN DELLS AIRPORT BY 1245 AM CDT...
  WEST BARABOO AND BARABOO BY 1250 AM CDT...
  DEVILS LAKE STATE PARK AND YELLOWSTONE LAKE STATE PARK BY 1255 AM
  CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

ZABEL
Local storm report, Jun 17, 11:39 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1239 AM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             2 SW COBB               42.94N 90.36W
06/18/2010  E0.50 INCH       IOWA               WI   LAW ENFORCEMENT

            HAIL SIZES RANGED FROM 1/4 TO 1/2 INCH...HEAVY RAINS...NO
            STRONG WINDS.

&&

MGEHRING
Special weather statement, Jun 18, 12:05 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
105 AM CDT FRI JUN 18 2010

WIZ056>058-180645-
COLUMBIA-DODGE-SAUK-
105 AM CDT FRI JUN 18 2010

...STRONG THUNDERSTORM MOVING INTO COLUMBIA COUNTY...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BARABOO...MOVING EAST AT 45
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  I90/94 WI RIVER BRIDGE BY 110 AM CDT...
  POYNETTE BY 115 AM CDT...
  PARDEEVILLE BY 125 AM CDT...
  RIO BY 130 AM CDT...
  CAMBRIA BY 140 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

ZABEL
Special weather statement, Jun 18, 1:10 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 AM CDT FRI JUN 18 2010

WIZ051-058-059-063>065-180800-
DANE-DODGE-FOND DU LAC-JEFFERSON-WASHINGTON-WAUKESHA-
210 AM CDT FRI JUN 18 2010

...STRONG THUNDERSTORM MOVING INTO DODGE AND NORTHERN JEFFERSON COUNTIES...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYVILLE TO LAKE
MILLS...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  THERESA AND WATERTOWN AIRPORT BY 215 AM CDT...
  KEWASKUM AND HARTFORD BY 225 AM CDT...
  SLINGER BY 230 AM CDT...
  WEST BEND AIRPORT AND WEST BEND BY 235 AM CDT...
  MERTON AND JACKSON BY 240 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

ZABEL

The radar

The Milwaukee radar (KMKX), 29 km away, was scanning. The volume nearest the first event began at 07:10 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 18, 1:12 AM CST
Where
Jefferson County, 0.84 mi SW of Watertown
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.190, -88.730

A tree two and one half feet in diameter blew down partially blocking the intersection of Highway 26 and Milwaukee Street in Watertown. Time estimated from radar.

Thunderstorm Wind, Lafayette

When
June 18, 1:30 PM CST
Where
Lafayette County, 1 mi W of South Wayne to 1 mi S of South Wayne
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.570, -89.900

Law Enforcement reported trees down.

Thunderstorm Wind, Green

When
June 18, 1:40 PM CST
Where
Green County, Martintown
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.500, -89.800

General public reported a swath of downed trees from Martintown to northwest of Brodhead. Scattered pockets of felled trees were reported in a band about 3 miles wide.

Thunderstorm Wind, Green

When
June 18, 1:45 PM CST
Where
Green County, Juda
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
42.580, -89.500

General public reported a swath of downed trees from Martintown to northwest of Brodhead. Scattered pockets of felled trees were reported in a band about 3 miles wide.

Thunderstorm Wind, Green

When
June 18, 1:50 PM CST
Where
Green County, 3 mi NW of Brodhead
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.651, -89.412

General public reported a swath of downed trees from Martintown to northwest of Brodhead. Scattered pockets of felled trees were reported in a band about 3 miles wide.

Thunderstorm Wind, Rock

When
June 18, 2:05 PM CST
Where
Rock County, 4 mi SW of Orfordville
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.589, -89.306

Public reported trees and power-lines down.

Thunderstorm Wind, Rock

When
June 18, 2:20 PM CST
Where
Rock County, Beloit
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.520, -89.030

A newspaper report indicated that trees and power lines were down due to powerful thunderstorm wind gusts.

Thunderstorm Wind, Rock

When
June 18, 2:24 PM CST
Where
Rock County, 2 mi SW of Downtown Janesville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.660, -89.048

Trained spotter reported downed trees.

Thunderstorm Wind, Rock

When
June 18, 2:26 PM CST
Where
Rock County, Downtown Janesville
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
42.680, -89.020

Powerful thunderstorm winds raked the city of Janesville. At least 50 large trees were uprooted, and numerous power-lines were down. A metal roof of a business was ripped off by the winds. Elsewhere, a tree fell on a flatbed truck (minor damage), and a carriage house roof was blown off. Heavy rains resulted in minor urban flooding and a couple stalled vehicles.

Thunderstorm Wind, Walworth

When
June 18, 2:38 PM CST
Where
Walworth County, 1 mi W of Delavan
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.630, -88.650

Ham Radio Operator reported estimated gusts up to 52 knots.

Thunderstorm Wind, Walworth

When
June 18, 2:40 PM CST
Where
Walworth County, Lake Geneva
Measured
56 kt (64 mph) measured gust
Property damage
$25,000
Reported by
Public
Coordinates
42.600, -88.430

Public reported trees and power lines down. A house was damaged resulting in approximatley $2,000 worth of damage.

Thunderstorm Wind, Walworth

When
June 18, 2:50 PM CST
Where
Walworth County, 3 mi E of Lake Geneva
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
42.600, -88.371

Thunderstorm Wind, Kenosha

When
June 18, 3:09 PM CST
Where
Kenosha County, Kenosha Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.600, -87.930

Measured 51 knot wind gust by ASOS at Kenosha Airport.

Thunderstorm Wind, Waukesha

When
June 18, 3:10 PM CST
Where
Waukesha County, Mukwonago
Measured
66 kt (76 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.870, -88.330

Powerful thunderstorm wind gusts toppled several large trees.

Thunderstorm Wind, Kenosha

When
June 18, 3:11 PM CST
Where
Kenosha County, 3 mi SW of Downtown Kenosha to 1 mi S of Downtown Kenosha
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
42.549, -87.872

HAM radio operator reported trees and power lines down. Law enforcement reported a section of roof measuring 20 feet by 20 feet was blown off a building. A tree fell onto a vehicle and damaged it. Elsewhere a tree damaged an awning. At least 50 calls were made to the city 911 dispatchers about downed wires.

Thunderstorm Wind, Kenosha

When
June 18, 3:15 PM CST
Where
Kenosha County, 3 mi SW of Downtown Kenosha
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
42.549, -87.872

Powerful thunderstorm wind gusts toppled several large trees and some power-lines came down. Minor urban flooding (water over the curb) also occurred.

Thunderstorm Wind, Waukesha

When
June 18, 3:20 PM CST
Where
Waukesha County, Muskego
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.900, -88.130

A trained spotter estimated a wind gust of 65 knots and a few large trees uprooted or broken.

Thunderstorm Wind, Kenosha

When
June 18, 3:26 PM CST
Where
Kenosha County, 9 mi SW of Downtown Kenosha
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.488, -87.955

HAM radio operator estimated a thunderstorm wind gust of 52 knots with a few large trees down.

Thunderstorm Wind, Milwaukee

When
June 18, 3:31 PM CST
Where
Milwaukee County, (Mke)mitchell Apt Mi
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
42.950, -87.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243791, 229110, 229112, 229111, 229113, 229117, 229115, 229116, 244466, 229118, 229119, 229120, 243369, 243372, 243375, 244390, 243382, 243385, 243388.